Missouri, 2005Damaging Wind in Missouri, August 13, 2005
August 13, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 5:24 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 13, 5:24 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT SAT AUG 13 2005
.AVIATION...
VERY DIFFICULT TAF FORECAST THIS EVENING TRYING TO TIME SHRA/TSRA
ACTIVITY AT THE TERMINALS. FIRST WAVE OF STORMS HAS CLEARED THE
TERMINALS...HOWEVER ANOTHER BATCH IS ORGANIZING OVER OKLAHOMA AND
LIFTING NORTHEAST TOWARD SOUTHWEST MISSOURI. STORMS APPEAR SOMEWHAT
ORGANIZED ON RADAR NOW SO UNLIKELY THAT THEY WILL COMPLETELY
DISSIPATE AT SUNSET...SO INTRODUCED A PERIOD OF SHRA WITH VCTS AT
JLN THIS EVENING. KEPT THUNDER OUT OF SGF FOR NOW SINCE TRAJECTORY
APPEARS TO KEEP MOST OF STORMS WEST OF TERMINAL. ADDITIONAL PERIODS
OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE ENTIRE 00Z TAF
CYCLE...BUT AGAIN PINPOINTING THE TIMING IS IMPOSSIBLE SO WILL LET
LATER SHIFTS TIME THE STORMS ONCE THINGS ARE CLEARER.
IZZI
&&
.PREV DISCUSSION...
A FRONT REMAINED STALLED FROM CENTRAL MISSOURI INTO SOUTH CENTRAL
KANSAS SATURDAY AFTERNOON. CLUSTERS OF CONVECTION HAD DEVELOPED
ALONG AND AHEAD OF THIS BOUNDARY WHERE MIXED LAYER CAPES WERE NEAR
2000 J/KG. WATER VAPOR SHOWED A POSITIVE TILT TROUGH EXTENDING FROM
THE EASTERN CANADIAN PROVINCES SOUTHWEST INTO THE CENTRAL ROCKIES.
DEEP SUBTROPICAL MOISTURE PLUME WAS STREAMING NORTHWARD IN ADVANCE
OF THIS TROUGH. A SUBTLE SHORTWAVE EMBEDDED IN THIS FLOW APPEARED TO
BE ENHANCING CONVECTIVE DEVELOPMENT ACROSS SOUTHWEST MISSOURI.
THE 12Z SOUNDING SUGGEST THAT STRONG MICROBURST WINDS WILL BE THE
PRIMARY HAZARD WITH THE STRONGER STORMS.
THE FRONT WILL SAG SLOWLY SOUTH THE REMAINDER OF THE WEEKEND AS
UPPER FLOW REMAINS NEARLY ZONAL. A MODERATE LOW LEVEL JET WILL
TRANSPORT VERY RICH THETA-E AIRMASS INTO THE AREA WITH 850 MB
DEWPOINTS APPROACHING 15 DEGREES C. RIBBON OF PRECIPITABLE WATER
VALUES NEAR 2 INCHES WILL STRETCH ALONG THE BAROCLINIC ZONE. IN
ADDITION MINOR SHORTWAVES EMBEDDED IN THE SUBTROPICAL FETCH AND IN
THE STRONGER WESTERLIES ACROSS THE NORTHERN TIER OF THE U.S. WILL
AID PRECIPITATION DEVELOPMENT. THE RESULT WILL BE THE LIKELIHOOD OF
RAIN ACROSS MUCH OF THE FORECAST AREA THROUGH MONDAY. THE MOST
SIGNIFICANT RAINFALL WILL FALL NORTH OF INTERSTATE 44 WHERE TRAINING
CELLS COULD PRODUCE HEAVY AMOUNTS. LOCALIZED FLOODING MAY BECOME
CONCERN IF MULTIPLE ROUNDS OF HEAVY RAINFALL DEVELOP. MEANWHILE
THUNDERSTORMS WILL REMAIN MORE ISOLATED ACROSS SOUTH CENTRAL
MISSOURI UNTIL THE FRONT APPROACHES LATER SUNDAY.
NAM AND GFS MODELS ARE SIMILAR IN BRINGING THE FRONT SLOWLY ACROSS
SOUTHERN MISSOURI AND FAR SOUTHEAST KANSAS. SOME UNCERTAINTY EXISTS
ON HIGHS SUNDAY INTO MONDAY DUE TO THE ASSOCIATED CLOUDS AND
PRECIPITATION. I HAVE TRENDED A COUPLE DEGREES DOWN BUT BELIEVE ANY
BREAKS WILL HELP TEMPERATURES RECOVER AT LEAST INTO THE LOWER 80S.
EXCEPTION MAY BE ACROSS OUR FAR NORTHERN COUNTIES WHERE HIGHS MAY
STRUGGLE TO GET OUT OF THE 70S IF PRECIPITATION PERSISTS.
THE FRONT WILL STALL OVER OR JUST SOUTH OF THE FORECAST EARLY NEXT
WEEK. THE 850 MB FLOW INTERSECTING THIS BOUNDARY WILL CONTINUE TO
SUPPORT A GOOD CHANCE OF RAINFALL MONDAY AND POSSIBLY INTO TUESDAY.
THE FRONT WILL GRADUALLY DISSIPATE BY THE MIDDLE OF NEXT WEEK.
HOWEVER AMPLE MOISTURE WILL LIKELY LINGER TO SUPPORT ISOLATED
DIURNAL ACTIVITY.
ANOTHER FRONT IS PROGGED TO APPROACH THE REGION LATE NEXT WEEK.
TIMING OF THIS FEATURE IS STILL IN QUESTION SO ONLY INTRODUCED A
SLIGHT CHANCE OF PRECIPITATION THURSDAY AND FRIDAY.
FOSTER
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 13, 6:32 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT SAT AUG 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
732 PM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND POSSIBLY DAMAGING WINDS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THROUGH TONIGHT. HOWEVER THE STORMS WILL BE MOST WIDESPREAD NORTH
OF INTERSTATE 44.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
TONIGHT...WITH THUNDERSTORMS MOST CONCENTRATED NORTH AND WEST OF A
CASSVILLE TO OSAGE BEACH LINE. THERE IS SOME POTENTIAL FOR THE
STRONGEST STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...MAINLY THIS EVENING OVER WESTERN PORTIONS OF THE OUTLOOK
AREA.
VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH
RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING
COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK
AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF HIGHWAY 13.
ALSO...SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER/IZZIIn the hours before
Local storm report, Aug 13, 4:57 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 W JEROME 37.93N 92.02W
08/13/2005 PHELPS MO PUBLIC
LARGE TREE LIMBS DOWN.
CRAMERLocal storm report, Aug 13, 5:38 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST 2 SW MOUNT VERNON 37.08N 93.86W
08/13/2005 53 MPH LAWRENCE MO PUBLIC
MEASURED 53 MPH WIND GUST WITH SMALL LIMBS DOWN.
0152 PM TSTM WND DMG 1 S PITTSBURG 37.41N 94.70W
08/13/2005 CRAWFORD KS TRAINED SPOTTER
SEVERAL WHOLE TREES DOWN, POWERLINES DOWN ON FAR SOUTH
END OF PITTSBURG.
0205 PM TSTM WND DMG 2 N HALLTOWN 37.23N 93.63W
08/13/2005 LAWRENCE MO LAW ENFORCEMENT
LARGE TREE DOWN ACROSS FARM RD 1237...OTHER LIMBS DOWN
IN MT VERNON AND ACROSS THE EASTERN PART OF THE COUNTY.Local storm report, Aug 13, 5:39 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST BOIS D ARC 37.25N 93.52W
08/13/2005 55 MPH GREENE MO FIRE DEPT/RESCUELocal storm report, Aug 13, 7:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST GALENA 37.07N 94.63W
08/13/2005 53 MPH CHEROKEE KS FIRE DEPT/RESCUE
MEASURED 53 MPH WIND GUST, SUSTAINED 30-40 MPH WINDSLocal storm report, Aug 13, 7:57 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 8 N SOUTH WEST CITY 36.63N 94.60W
08/13/2005 MCDONALD MO LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 43Local storm report, Aug 13, 8:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST NEOSHO 36.87N 94.37W
08/13/2005 47 MPH NEWTON MO PUBLIC
HOME WEATHER STATION MEASURED 47 MPH GUST IN TOWNThunderstorm Wind, McDonald
- When
- August 13, 8:20 PM CST
- Where
- McDonald County, 5 mi E of Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.650, -94.350
Severe thunderstorm wind gusts downed a few trees across eastern sections of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470018.